TITLE

Fetal Right-Ventricular Hypertrophy With Pericardial Effusion and Maternal Untreated Hyperthyroidism

AUTHOR(S)
Kwon, Elena N.; Kambalapalli, Mamatha; Francis, Gary; Donofrio, Mary T.
PUB. DATE
December 2013
SOURCE
Pediatric Cardiology;Dec2013, Vol. 34 Issue 8, p2030
SOURCE TYPE
Academic Journal
DOC. TYPE
Case Study
ABSTRACT
Uncontrolled/untreated maternal hyperthyroidism has been associated with fetal tachycardia. We report a case of right-ventricular (RV) hypertrophy with pericardial effusion related to untreated maternal Graves’ disease. A 33-year-old G4P1021 woman with uncontrolled Graves’ disease presented at 29 weeks gestation with abdominal pain and vaginal bleeding. Fetal echocardiogram showed severe RV hypertrophy and a pericardial effusion. The infant was born prematurely, and initial transthoracic echocardiogram showed severe RV hypertrophy and a small pericardial effusion. The infant had clinical findings consistent with congenital thyrotoxicosis and was treated for this. Follow-up imaging at 4 weeks showed improvement of the cardiac hypertrophy and pericardial effusion. This article describes the presentation of fetal RV hypertrophy with congenital thyrotoxicosis and underscores the importance of screening for this prenatally in mothers with uncontrolled or untreated hyperthyroidism.
ACCESSION #
91907471

 

Related Articles

  • Simultaneous occurrence of Graves' disease in eutopic and ectopic thyroid tissues: A case report and review of literature. Khan, Shoukat H.; Rather, Tanveer A.; Syed, Tajamul // Indian Journal of Nuclear Medicine;Oct2012, Vol. 27 Issue 4, p254 

    Ectopic thyroid tissue an uncommon condition results from abnormal migration of the primitive thyroid bud. This may be the only functional thyroid. Ectopic thyroid tissue may sometimes coexist with the eutopic thyroid gland. Hyperthyroidism in association with ectopic thyroid tissue is very...

  • Two adolescent patients with coexistent Graves' disease and Moyamoya disease in Korea. Chong Kun Cheon; Su Yung Kim; Jae-Ho Yoo // Korean Journal of Pediatrics;2014, Vol. 57 Issue 6, p287 

    Moyamoya disease is a cerebrovascular condition that results in the narrowing of the vessels of the circle of Willis and collateral vessel formation at the base of the brain. Although relationships between Graves' disease and cerebrovascular accidents in Moyamoya disease are obscure, the...

  • A 3-year-old girl with Graves' disease with literature review. Yo Han Ho; Eun Cho Chung; Sin-Ae Park // Annals of Pediatric Endocrinology & Metabolism;2014, Vol. 19 Issue 3, p154 

    Graves' disease, the main cause of hyperthyroidism in the pediatric age group, is very rare in children younger than 4 years old but can seriously interfere with growth and development if not recognized and treated. Here we report a case of a 3-year-old girl with Graves' disease who presented...

  • A case of thyrotoxic periodic paralysis as initial manifestation of Graves' disease in a 16-year-old Korean adolescent. Se Yong Jung; Kyung Chul Song; Jae Il Shin; Hyun Wook Chae; Ho-Seong Kim; Ah Reum Kwon // Annals of Pediatric Endocrinology & Metabolism;2014, Vol. 19 Issue 3, p169 

    Thyrotoxic periodic paralysis (TPP) is a rare complication of hyperthyroidism, with recurrent muscle paralysis and hypokalemia that are caused by an intracellular shift of potassium. TPP is relatively common in Asian males, but is extremely rare in children and adolescents, even for those of...

  • Reversible cerebellar ataxia with thyrotoxicosis: An autoimmune brain disease in remission due to Graves' disease. Prakasha, S. Rama; Suresh, G.; Prakash, P. S.; D'sa, Ivor Peter // Indian Journal of Endocrinology & Metabolism;May/Jun2013, Vol. 17 Issue 3, p519 

    We hereby report a patient with seizure disorder who was on long term carbamazepine, admitted with features of thyrotoxicosis and cerebellar dysfunction. Anticonvulsant medications are cerebellar toxins; but in this case, reversal of cerebellar dysfunction was noted upon treatment of...

  • Levetiracetam.  // Reactions Weekly;Feb2014, Vol. 1488 Issue 1, p26 

    The article presents a case study of a 61-year old man who developed pericardial effusion during treatment with levetiracetam.

  • A not so typical pericardial effusion case…. Lazaros, George; Vlachopoulos, Charalambos; Tousoulis, Dimitrios // Heart;Dec2015, Vol. 101 Issue 23, p1929 

    A quiz concerning the case study of a 71-year-old woman presented with hypothyroidism and atrial fibrillation, evaluated with pericardial effusion which is not typical, and the question on her postprocedural diagnosis.

  • Anaplastic Thyroid Carcinoma Following Radioactive Iodine Therapy for Graves' Disease. Sun Hwa Kim; Hee Young Kim; Kwang Yoon Jung; Dong Seop Choi; Sin Gon Kim // Endocrinology & Metabolism;Mar2013, Vol. 28 Issue 1, p61 

    Radioactive iodine (RAI) therapy has been used as a treatment option for Graves' disease, and it has been widely accepted to be safe. On the other hand, some evidence suggests that RAI therapy is possibly associated with a small increased risk of thyroid cancer. Herein, we report a rare case of...

  • Isotretinoin.  // Reactions Weekly;Mar2015, Vol. 1543 Issue 1, p142 

    The article states that the details of a case study of a patient who developed pericardial effusion with atrial tachycardia after receiving isotreinoin treatment were published elsewhere within the issue.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics